Hail, Benton
- When
- September 19, 4:28 PM EST to 4:33 PM EST
- Where
- Benton County, Fowler
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -87.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 19, 3:20 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT MON SEP 19 2005 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... FRONT ASSD WITH DEEPENING LO PRES CENTER NOW MOVG RPDLY EWD ACRS NRN LK MI...IS PASSING ACRS NWRN IL ATTM. SFC/LLVL WINDS HAVE BEGUN TO VEER INTO WNW SO CHCS OF THUNDER DVLPG ACRS N CNREL/EXTRM NERN IL HAVE DMNSHD SIGNIFICANTLY AND WILL DROP POPS FROM FCST AS RFONT WILL BE ACCELERATING THRU NRN IL BY 5-6 PM. AREAS S OF I-80...AMS HAS BCM VERY UNSTBL AND TSTMS HAVE FOCUSED ON THERMAL BOUNDARY FROM W CNTRL IL-INTO NWRN IN...AND WW WIBIS SHORTLY FOR THESE AREAS. LTL CHG TO RMNDR FCST. WILL HAVE TO TRUNCATE DISCUSSION TO UPDATE PRODUCTS FOR ROUTINE ZFP ISSUANCE... MERZLOCK && .AVIATION DISCUSSION FOR 18Z TAFS... THE MAIN CONCERN FOR AVIATION WEATHER TODAY REMAINS FACTORS RELATED TO THUNDERSTORM ACTIVITY. THE MORNING ACTIVITY HAS LIFTED OUT OF THE AREA LEAVING BEHIND MVFR CEILINGS. HOWEVER...SKIES ARE BECOMING BKN ACROSS THE REGION ALLOWING WINDS TO MIX DOWN TO THE SURFACE. WITH SWLY WINDS AT 30-40 KT RIGHT OFF THE DECK...GUSTS TO 25KT ARE EXPECTED THROUGH THE AFTERNOON. AS OF 18Z...THE COLD FRONT WAS STILL IN EASTERN IOWA. THE AIRMASS AHEAD OF THE FRONT IS QUITE POTENTIALLY UNSTABLE. BASED ON SFC DEWPOINTS 65-70 DEG F AND A WELL MIXED BOUNDARY LAYER...FCST SOUNDINGS INDICATING SBCAPES ON THE ORDER OF 3000 J/KG. A LINE OF TS HAS ALREADY BEGUN TO FORM IN WEST-CENTRAL ILLINOIS...BUT THE QUESTION MARK REMAINS HOW EXTENSIVE DEVELOPMENT WILL OCCUR ALONG THE FRONT. GIVEN THAT CLOUD COVER IS STILL EXTENSIVE OVER NRN IL...HAVE OPTED TO GO WITH A VCTS GROUP FROM ABOUT 21 UTC THROUGH FROPA...BETWEEN 23Z OUT WEST TO 01Z TO THE EAST. FOLLOWING FRONTAL PASSAGE...DRYING/SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE BUILDING OVER THE REGION...SKIES SHOULD CLEAR OUT RAPIDLY BEHIND FRONT THIS EVENING. CIGS/VIS SHOULD REMAIN UNRESTRICTED OVERNIGHT THROUGH THE MORNING HOURS TOMORROW. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY FOR NEARSHORE WATERS UNTIL TUESDAY MORNING. GALE WARNING THIS AFTERNOON AND EVENING FOR THE NORTHERN ONE THIRD OF LAKE MICHIGAN.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON SEP 19 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-201100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON SEP 19 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 801 IS IN EFFECT FOR LIVINGSTON...KANKAKEE...FORD...AND IROQUOIS COUNTIES IN ILLINOIS....AND FOR NEWTON...JASPER...AND BENTON COUNTIES IN NORTHWEST INDIANA UNTIL 1100 PM CDT/EST. A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. THE AIRMASS AHEAD OF THIS FRONT IS QUITE UNSTABLE...ESPECIALLY OVER AREAS SOUTH OF THE KANKAKEE RIVER. THUNDERSTORMS HAVE DEVELOPED IN AN EAST-WEST LINE FROM NEAR BURLINGTON IOWA TO NEAR WATSEKA ILLINOIS. BECAUSE OF THIS LINE ORIENTATION...HEAVY RAINFALL AND LOCALIZED FLOODING ARE LIKELY. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL HAVE MOVED EAST OF THE AREA BY 8 PM...ENDING THE THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS THE CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-201100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT MON SEP 19 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS THE CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
The Chicago radar (KLOT), 127 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476415, 5476416.